Alert archive / Wisconsin / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 19, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jun 24, 1997, 5:04 PM CDT for Shawano County, Wisconsin. It was in force for 46 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 24, 1997, 5:04 PM CDT (22:04 UTC)
- Expired
- Jun 24, 1997, 5:50 PM CDT
- In force
- 46 min
- Issued by
- NWS Green Bay, WI
- Area
- Whole counties
County Shawano County, WI
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 24, 5:15 PM CDT | Thunderstorm Wind | Wittenberg, WI | |
| Jun 24, 5:25 PM CDT | Thunderstorm Wind | Gresham, WI |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.1 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1293 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 1072 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
857 WUUS1 KGRB 242205 RRA SVRGRB WIC115-242250- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 504 PM CDT TUE JUN 24 1997 * SEVERE THUNDERSTORM WARNING FOR SHAWANO COUNTY - NORTHEASTERN WISCONSIN * UNTIL 550 PM CDT * SOME LOCATIONS AFFECTED SHAWANO BONDUEL NAVARINO * AT 505 PM NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 15 MILES SOUTHWEST OF SHAWANO...NEAR CLINTONVILLE. THE STORM WAS MOVING NORTHEAST AT 40 MPH. * THE STORM WILL BE OVER SHAWANO BY 525 PM. THIS STORM CONTAINS WINDS TO 60 MPH. MOVE TO A STURDY SHELTER. JKL/AK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 4:31 PM CDT, 33 minutes earlier.
Area forecast discussion, Jun 24, 4:31 PM CDT, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 431 PM CDT TUE JUN 24 1997 SHORT-TERM PBLM CENTERS AROUND SVR RISK FOR THE FIRST PART OF THE NGT AS CDFNT APPROACHES FROM THE WEST AND SHRTWV MVS FROM SW TO NE. ATM PLENTY UNSTABLE WITH ADAP PROVIDING LI'S OF -10 AND MODIFIED 12Z GRB SNDNG GIVES CAPES OF 3500 J/KG...TT'S OF 51 AND K INDICES OF 36. DO NOT BELIEVE ENUF DIRECTIONAL SHEAR TO SET OFF TORNADIC SUPERCELLS AND FRZ LVL TOO HIGH FOR LRG HAIL. HOWEVER...DAMAGING WNDS A POSSIBILITY AS WELL AS TORRENTIAL DOWNPOURS AND PW VALUES PUSHING 1.7 INCHES AND DEW PTS IN THE LOWER TO MID 70S. ONCE TSTMS PUSH THRU THE AREA...QSTN BECOMES HOW FAST TO BRING THE CLEARING TREND IN. ALL THREE MDLS BRING LRG SWATH OF DRIER AIR INTO ALL OF NE WI BY DAYBREAK WITH MEAN RH'S DROPPING TO AOB 30 PERCENT. HESITATE TO GO AGAINST THE MAJORITY AS THERE IS STILL PLENTY OF CLDS BACK INTO THE CNTRL PLAINS...BUT IN THE END WL GO ALONG WITH THE MD$LS MAYBE A FEW HRS BEHIND THEM THO. TEMP FCST WL BE TOUGH DEPENDING ON WHERE CONVECTION OCCURS AND THEN AMT OF CLEARING LATE. WL KEEP TEMPS SOMEWHERE BETWEEN AVN AND NGM FOR NOW. KALLAS
In the hours before
Local storm report, Jun 24, 4:20 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
419 PM CDT TUE JUN 24 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0410 PM DEXTERVILLE WI WIND DAMAGE
06/24/97 WOOD TREES DOWN
0413 PM 2 S PITTSVILLE WI WIND DAMAGE
06/24/97 WOOD 60 MPH WINDS
PLHLocal storm report, Jun 24, 4:31 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
431 PM CDT TUE JUN 24 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0425 PM 10 S WAUTOMA WI WIND DAMAGE
06/24/97 WAUSHARA LARGE TREE BLOCKING HWY 73
JUST SOUTH OF HWY 21
PLHLocal storm report, Jun 24, 4:32 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
431 PM CDT TUE JUN 24 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION.... (
0425 PM 10 S WAUTOMA WI WIND DAMAGE
06/24/97 WAUSHARA LARGE TREE BLOCKING HWY 73
JUST SOUTH OF HWY 21
PLHLocal storm report, Jun 24, 4:36 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
436 PM CDT TUE JUN 24 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0432 PM 5 S STRATFORD WI WIND DAMAGE
06/24/97 MARATHON POWER LINES DOWN AND BROKEN
BRANCHES
PLHLocal storm report, Jun 24, 4:53 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
453 PM CDT TUE JUN 24 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0446 PM WAUPACA WI WIND DAMAGE
06/24/97 WAUPACA TREES AND POWER LINES DOWN
PLHLocal storm report, Jun 24, 5:02 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
502 PM CDT TUE JUN 24 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0430 PM SAXEVILLE/WILD ROSE WI WIND DAMAGE
06/24/97 WAUSHARA TREES DOWN
PLHThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 3:59 PM CDT | Severe Thunderstorm Warning | GRB | Wood | 46 min |
| Jun 24, 4:06 PM CDT | Severe Thunderstorm Warning | GRB | Portage, Waushara | 49 min |
| Jun 24, 4:30 PM CDT | Severe Thunderstorm Warning | GRB | Marathon, Waupaca | 45 min |
| Jun 24, 5:22 PM CDT | Severe Thunderstorm Warning | GRB | Menominee, Oconto | 63 min |
| Jun 24, 5:37 PM CDT | Severe Thunderstorm Warning | GRB | Langlade | 38 min |
| Jun 24, 5:51 PM CDT | Severe Thunderstorm Warning | GRB | Marinette | 59 min |
| Jun 24, 5:54 PM CDT | Severe Thunderstorm Warning | GRB | Calumet, Manitowoc | 61 min |
| Jun 24, 6:36 PM CDT | Severe Thunderstorm Warning | GRB | Kewaunee | 64 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.